Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On certain fiberings of $ M\sp{2}\times S\sp{1}$

Author: Wolfgang Heil
Journal: Proc. Amer. Math. Soc. 34 (1972), 280-286
MSC: Primary 55F05
MathSciNet review: 0303538
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a theorem of Stallings it is shown that the product of $ {S^1}$ and a surface of genus $ g > 1$ admits for every integer $ n \geqq 0$ a fibering over $ {S^1}$ with a surface of genus $ n(g - 1) + g$ as fiber. Conversely, these are all possible such fibrations (up to equivalence). Let N be a Seifert fiber space which is locally trivial fibered over $ {S^1}$ with fiber a surface. It is shown that any two such fiberings of N over $ {S^1}$ are equivalent if the fibers are homeomorphic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F05

Retrieve articles in all journals with MSC: 55F05

Additional Information

Keywords: Fiberings of 3-manifolds over $ {S^1}$, Seifert fiber space, Nielsen invariants for surfaces
Article copyright: © Copyright 1972 American Mathematical Society